personal

fainting (again) yesterday

i was gonna write this yesterday but i told the entire thing so many different times to so many different people, i got tired of restating it. i first had to tell the lady who helped me what caused it, and then to the doctor, then to all my teachers because i want them to know that i will miss their class and appointment. then andy…

but yea i fainted and threw up at school yesterday. thankfully some kind lady took me to the student health center with a cab or i don’t know how i could have made it.

i woke up late yesterday morning. originally i would be able to make it to my 9:30 class since i missed the bus but somehow i remembered there might be another bus a couple of blocks away that would take me to class. i called the city transit and they told me that bus is going to be there in just a minute. so i ran all the way and caught the bus. the that time, i realize i had very bad cramp for my period. i found the ibuprofen bottle i always carry with me but i had no water. i swallowed the pills one by one (i had to take four). i was ok for a while until all the sudden i just wanted to throw up. i was quickly losing energy. i dropped my bag and had my head on my knees. at first i was gonna get off the bus because i could puke any time. then the bus driver saw me not feeling well and said i didn’t have to leave the bus. i grabbed the trash can and got ready to throw up. i didn’t really do it. and by the time the bus reached downtown, i felt a lot better. i told the bus driver that i was ok. so i got off the bus. i was still a bit light headed, i should have probably got myself some drink or something. but not wanting to be late for the class, i went straight to the classroom.

my tidle wave like pain quickly came back as i sat down in the class. it was so painful that i started to sweat. soon i felt like puking again and was losing energy and conscious. i tried hard to step out of the class. i wanted to walk to the bathroom but i couldn’t make it. my conscious went out for a second and i fell on my knees. a guy sitting outside of the classroom offered help. i felt so bad i could just lie on the floor and pass out. i tried very hard not to. i gathered enough energy to tell that guy i felt like throwing up. he lifted me up to sit next to a trash can. there i did throw up. just a little bit of course. i had no breakfast nor drink. what could i throw up? i knew then i was overly dehydrated. i put my head on the trash can trying not to faint and hoping that the ibuprofen i took could help easing the pain. i was soaked in sweat. i think last time i experienced that kind of pain, i was in my high school’s health office where i did pass out. they later called my dad to take me home. well i was not so lucky this time since andy was in cedar rapids (a different city), there was no way i could reach him. i didn’t think of anyone else who could take me home because i didn’t even have enough energy to tell them where i live.

after struggling for another 10 minutes, some lady came by and offered help. they worked in the building i was in. at first they wanted call the ambulance and i refused. later they suggested to call a cab to take me to the student health center and i agreed. walking to the cab was a huge afford. we had to pause multiple times on the way. but lastly i got to the health center and thanked the lady. i actually felt a lot better when i got to the health center because the ibuprofen i believe finally kicked in.

the nurse quickly greeted me to a room (surprise surprise they didn’t have me wait in line for 100 hours. it’s probably because the lady called prior to our arrival that she was gonna take me over.) i lay down on a bed and they gave me some juice. later they took my blood pressure, temperature, heartbeat, weight and height. a doctor came and talked about my condition. i told her everything i’ve encoutered and she said i had very low blood pressure. and that if my period would have this kind of effect on me, i really should consider a better way of handling the pain than ibuprofen. she suggested birth control pills. she said it only costs $13/month if i were to buy them from the student health center, it would cost $35/month elsewhere. it was a great news because my gynocologist also mentioned bcp to me but i refused because they were so expensive. so i took the advice and perscribed to one month of pills. i will be able have a full year perscription after my pelvic exam next week. i will give you more information on the birth control pills here.

34 thoughts on “fainting (again) yesterday

  1. i’m happy you’re ok and that people around you helped you out ^^ i allways have bad cramps since as long as i remember T_T only one time i felt like i was gonna faint but didn’t lucky me i was home ^^; you know i didn’t know birth control pills help with cramps O.o? I hope you feel better and take care 🙂

  2. I’m very glad that you’re okay! Once I took some advil when I was having bad cramps, and suddenly I felt like I was going to faint. Everything got cold and my breathing got very shallow. I was home alone too so it was kind of scary. But anyway, good thing you’re alright.

  3. omg! *hugggie* i remember the last time i fainted O_O” it was last year, and i ended up banging my head on the toliet… funny it sounds, but it wasn’t funny at the time

    *pat pat* try and take better care of yourself 😦 *hugggie* hopfully this won’t happen again 😦

  4. awww… i’m glad you’re alright, and hopefully the bcp plan works.

    i have times where i didnt eat and still managed to throw up and thats because i’m hungry. for my period cramps i take midol. works for me.

  5. I’ve been thru cramps like that a lot before, but I’ve never fainted from it (mostly because I can’t leave the house when it’s that bad). How scary 😦 ::hugs::

  6. Dodo, I’m glad you are feeling better! I think it was a combination of the running and your period. I’ve had the same thing when i tried to catch a train. It has happened to me more often, but luckely i feel it coming. Then i will just sit down and try to breath regurlarly. When i become ill it doen’t go slowely, i just faint and then I’m sick?! Birth control pills will really help to ease the pain. I’ve been using them (Microgynon) for a long time now and at the beginning i still had bad cramps, but now they are okay. The bad thing is that i’m now sufffering from migraine attacks *Sigh* I hope the pills will work for you!

  7. goodness!! I’m so glad you are ok! BCP may really help you with the cramping. I have a friend how has the same problems you do… intense Menstrual Cycles.. fainting, horrible cramps. When she got on the pill she felt MUCH better. I hope it will work for you.

    1. yes leah is right 🙂 i also used to get very bad cramps and i started the pill and i don’t get them hardly at all anymore! just a little midol to get me started in the morning and thats all 🙂 they do have some icky side effects for some people though… be sure to look into it and warn andy you may be veryyyyy emotional! 😦

  8. cramps, no matter what, should never ever do that to you. i have a pretty low blood pressure too, sometimes i pass out when i don’t eat anything all day. but that’s just way too much for you to deal with… i’m sorry you had to go through it. *hugs* hope things get better!

  9. hi dodo…wow, what a story…no wonder you were ill…you’re never supposed to take ibuprofun on an empty stomach! and without water at that! but i’m glad that you’re okay! 🙂 that’s all that matters.

  10. Hope you feel better Dodo. I fainted one at while I was at my trip in Bermuda. It was the worst feeling I ever been through. Rest up and drink a lot of water and eat more. Don’t take medicine with out eating anything.

  11. Well, I’m a guy and somehow I read about periods in this site. It sounds scary I mean guys don’t get periods (yea yea blame me for that) It’s interesting how they work since my gf has period too. I hope you’re ok Dodo. I mean that’s cary if that happens to my gf. Well periods can be a pain for girls. But it’s normal….. right? Take care ^_^

  12. It’s probably a bit late now but I’m glad that you are OK after that terrible incident. Even though Nordette has some unpleasant side effects but the benefits outweighs the risks in your case so it is good that you have decided to take the pills. It will make a lot of difference, it will help you especially when you are suffering from severe cramps which leads to potential life threatening faints that you’ve experienced.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s